• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 4 out of 69 pages
Exam (elaborations)

#1 BSN HESI 266 Med Surg Exam (Latest 2025 / 2026) 180 Questions and Verified Answers | 100% Correct | Already Graded A – Nightingale

Document preview thumbnail
Preview 4 out of 69 pages

#1 BSN HESI 266 Med Surg Exam (Latest 2025 / 2026) 180 Questions and Verified Answers | 100% Correct | Already Graded A – Nightingale

Content preview

1



#1 BSN HESI 266 Med Surg Exam (Latest )
180 Questions and Verified Answers | 100% Correct |
Already Graded A – Nightingale

Section 1: Cardiovascular (1–25)
1. A client with heart failure (EF 30%) is on furosemide 40 mg IV BID, lisinopril 20
mg daily, and carvedilol 12.5 mg BID. The nurse notes a heart rate of 54 bpm and
BP 98/60 mmHg. The client reports feeling dizzy when standing. What is the
priority nursing action?
A. Hold the carvedilol and notify the provider
B. Administer the carvedilol with food
C. Increase the IV furosemide rate
D. Give a bolus of normal saline
E. Hold the lisinopril and notify the provider
CORRECT ANSWER : A
Explanation: The client is bradycardic and hypotensive. Carvedilol is a
beta-blocker that reduces heart rate and contractility; holding it can improve
heart rate and blood pressure. Lisinopril may also lower BP but is less likely to
cause bradycardia. The nurse should hold the carvedilol and contact the provider
before administration. Giving more fluids could worsen heart failure. So A is
priority.
2. A client with a history of atrial fibrillation (not on anticoagulation) presents
with sudden right-sided weakness and aphasia. Vital signs: BP 160/90, HR 110
irregular, RR 20. What is the most likely cause of the neurological symptoms?
A. Hemorrhagic stroke from hypertension
B. Cardioembolic stroke from atrial fibrillation
C. Transient ischemic attack
D. Hypoglycemia
E. Lacunar infarct




pg. 1

,2


CORRECT ANSWER : B
Explanation: Atrial fibrillation predisposes to thrombus formation in the left
atrium, which can embolize to the brain, causing an ischemic stroke. Sudden
onset of maximal deficit suggests embolism. The irregular HR supports AF as the
source. Hemorrhagic stroke would present with severe headache, nausea, and
often loss of consciousness, but this presentation is classic for cardioembolic
ischemic stroke.
3. The nurse is caring for a client with an acute anterior ST-elevation myocardial
infarction (STEMI). Which laboratory value is most specific for myocardial
damage?
A. CK (total)
B. CK-MB
C. Troponin I
D. Myoglobin
E. LDH
CORRECT ANSWER : C
Explanation: Troponin I and T are the most specific and sensitive markers for
myocardial necrosis. CK-MB is also specific but less sensitive; troponin rises within
3–4 hours and remains elevated for up to 10–14 days. Myoglobin is early but not
specific. LDH is obsolete.
4. A client with heart failure is being discharged on digoxin 0.125 mg daily. Which
statement by the client indicates a need for further teaching?
A. “I will check my pulse before taking the medication.”
B. “I should take this medicine at the same time each day.”
C. “If I miss a dose, I will take it as soon as I remember, even if it’s time for the
next dose.”
D. “I will report any nausea or visual changes.”
E. “I should not take antacids at the same time as this pill.”
CORRECT ANSWER : C
Explanation: The client should never double up on digoxin. If a dose is missed and
it is near the next dose, skip the missed dose. Taking extra can cause toxicity.



pg. 2

,3


Checking pulse (A), consistent timing (B), reporting signs of toxicity (D), and
avoiding antacids that reduce absorption (E) are all correct.
5. A nurse is evaluating a client 4 hours after a percutaneous coronary
intervention (PCI) with a femoral sheath. The client reports sudden severe back
pain and becomes hypotensive. What complication should the nurse suspect?
A. Femoral artery pseudoaneurysm
B. Retroperitoneal hemorrhage
C. Acute stent thrombosis
D. Pericarditis
E. Contrast-induced nephropathy
CORRECT ANSWER : B
Explanation: Retroperitoneal bleeding is a serious complication of femoral access,
presenting with back/flank pain, hypotension, and decreasing hematocrit. It
requires immediate intervention. Pseudoaneurysm gives a pulsatile mass and
bruit but not severe back pain. Stent thrombosis causes chest pain and ECG
changes.
6. A client with heart failure has an S3 gallop, crackles, and distended neck veins.
Which dietary instruction is most important?
A. “Increase your intake of potassium-rich foods.”
B. “Limit your sodium intake to 2 grams per day.”
C. “Drink at least 3 liters of water daily.”
D. “Eat a high-protein, high-calorie diet.”
E. “Avoid all calcium-containing foods.”
CORRECT ANSWER : B
Explanation: Sodium restriction (typically <2 g/day) reduces fluid retention in
heart failure. Potassium-rich foods may be needed due to diuretics, but the
priority is sodium restriction. Fluid is often restricted, not increased. High-protein
may be needed in some but not immediate.
7. A client with atrial fibrillation is started on warfarin. The nurse should monitor
which laboratory value to assess therapeutic effect?




pg. 3

, 4


A. aPTT
B. INR
C. Bleeding time
D. Platelet count
E. Fibrinogen
CORRECT ANSWER : B
Explanation: Warfarin therapy is monitored using the International Normalized
Ratio (INR). Goal for non-valvular AF is typically 2.0–3.0. aPTT is used for heparin.
Bleeding time assesses platelet function.
8. A client with a newly implanted permanent pacemaker is being discharged. The
nurse should instruct the client to avoid:
A. Microwave ovens
B. Cellular phones placed directly over the pacemaker
C. Using a computer
D. Taking a shower
E. Walking through metal detectors at a normal pace
CORRECT ANSWER : B
Explanation: Cellular phones should not be placed directly over the pacemaker
because they may cause interference; they should be held to the opposite ear.
Microwave ovens are safe. Metal detectors can be walked through quickly.
Showers are fine once the incision is healed.
9. A nurse is administering IV nitroglycerin to a client with acute pulmonary
edema and a BP of 140/90 mmHg. Which assessment finding indicates the
medication is effective?
A. Increased heart rate
B. Decreased pulmonary capillary wedge pressure
C. Increased central venous pressure
D. Decreased urine output
E. Onset of headache
CORRECT ANSWER : B
Explanation: Nitroglycerin reduces preload and afterload, decreasing pulmonary
capillary wedge pressure (PCWP) and relieving pulmonary congestion. A decrease

pg. 4

Document information

Uploaded on
June 28, 2026
Number of pages
69
Written in
2025/2026
Type
Exam (elaborations)
Contains
Questions & answers
$23.49

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
NursingTotur2
3.4
(97)
Sold
665
Followers
43
Items
7103
Last sold
1 day ago




Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their exams and reviewed by others who've used these revision notes.

Didn't get what you expected? Choose another document

No problem! You can straightaway pick a different document that better suits what you're after.

Pay as you like, start learning straight away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and smashed it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions